MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI COLLAR WITH GROOVES; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

OBERDORF SYNTHES PRODUKTIONS GMBH TI COLLAR WITH GROOVES; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes mni, kwp, nkb, kwq.Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a patient underwent a revision surgery on (b)(6) 2018 due to (2) broken uss sleeves.The patient was originally operated with a fixation of the sacrum-lumbar spine (l4-l5-s1) on (b)(6) 2018, using materials of swiss origin.Two months after the surgery, the patient had a radiological check showing the rupture of the uss sleeves for the uss pedicle screws that fix the titanium hard rod to the spine.No fall, sudden movement, or imprudence was committed in the interval.Also no acute pain that was insinuated such a fact, was perceived.When the issue was noticed, the surgeon sent the patient to operation to make the necessary adjustments.During surgery, they found the (2) uss sleeves broken.The procedure was successfully completed with no surgical delay.Patient outcome was stable.Concomitant devices reported: uss pedicle screw, side-opening (part #: 498.650, lot #: unknown, quantity: unknown), titanium hard rod (part #: 498.106, lot #: unknown, quantity: unknown).This report is for one (1) ti collar with grooves.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device history lot.Part: 498.011.Lot: l521068.Manufacturing site: (b)(4).Release to warehouse date: 11 nov 2017.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.The raw material was confirmed to be correct per the specification with no non-conformance noted.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: visual inspection: the visual inspection performed on the returned ti collar with grooves noted that collar was broken halfway longitudinally across it last teeth surface.Both broken halves were returned, and no other issues were noted.The returned device condition is consistent with the reported condition.Therefore, the complaint condition was confirmed.Dimensional inspection: dimensional analysis performed on the thickness of the collar circumference measured 1.80 mm that falls within the specification of 1.665 mm and 1.8 mm considering both conditions of least and max material on both outer and inner diameters document/specification review: review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The raw material was confirmed to be correct per the specification with no non-conformance noted.Conclusion: the complaint condition is confirmed.However, there is no indication that a design or manufacturing issue contributed to the complaint.No definitive root cause could be determined.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Initial reporter - phone number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI COLLAR WITH GROOVES
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7974418
Report Number8030965-2018-57391
Device Sequence Number19243737
Product Code MNH
UDI-Device Identifier10705034788593
UDI-Public(01)10705034788593
Combination Product (Y/N)N
Initial Reporter CountryBL
PMA/510(K) Number
K992739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.011
Device Catalogue Number498.011
Device Lot NumberL521068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer11/28/2018
12/19/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/29/2018
12/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR